Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 26, 2013, 7:45 PM EDT for 4 counties in Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 26, 2013, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:00 PM EDT | FLASH FLOOD | Crane, IN | SEVERAL ROADS AND CULVERTS WASHED OUT ACROSS NORTH AND EAST PARTS OF CRANE NAVAL RESERVE. |
| Jun 26, 9:00 PM EDT | FLASH FLOOD | Linton, IN | AN INDIVIDUAL WAS RESCUED WHEN THEIR CAR BECAME TRAPPED IN HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
107
WGUS53 KIND 262345
FFWIND
INC027-055-093-101-270230-
/O.NEW.KIND.FF.W.0016.130626T2345Z-130627T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
SOUTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1030 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT 2 TO 2.5 INCHES HAS FALLEN ACROSS
SOUTHERN GREENE AND NORTHERN MARTIN COUNTIES SINCE 6 PM. AN
ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH 930 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD AND LINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3884 8714 3887 8715 3886 8713 3889 8713
3890 8711 3891 8724 3907 8724 3884 8628
3869 8630 3868 8668
$$
RYANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:43 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 26, 7:43 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 PM EDT WED JUN 26 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 254 PM EDT WED JUN 26 2013 AN EXTREMELY LARGE AND SLOW MOVING LOW PRESSURE WILL DOMINATE INDIANA WEATHER INTO EARLY NEXT WEEK. THIS SYSTEM SHOULD MOSTLY REMAIN FROM THE WESTERN GULF COAST...ACROSS THE HOOSIER STATE...TO NEW ENGLAND. AS LONG AS IT IS AROUND THUNDERSTORMS ARE POSSIBLE. TOWARD THE MIDDLE OF NEXT WEEK HIGH PRESSURE SHOULD PUSH INTO INDIANA FROM THE SOUTHEAST. && .NEAR TERM /TONIGHT/... ISSUED AT 254 PM EDT WED JUN 26 2013 ROUNDS OF PRECIPITATION TONIGHT AS SATELLITE SHOWS SHORT WAVES CONTINUING TO HEAD IN FROM NORTHWEST. ALSO UNSTABLE AIR OVER AREA. REPORTS OF EXTREMELY HEAVY RAIN IN STORMS ALREADY OVER CWA. WILL CONTINUE FLASH FLOOD WATCH CONSIDERING THIS. OTRW...NOT A HIGH CONFIDENCE FORECAST SINCE SITUATION WILL BE HEAVILY INFLUENCED BY MESOSCALE FACTORS. TRIED TO TACKLE THIS BY USING CONSENSUS OF MAV AND MET TO HOPEFULLY CAPTURE STRENGTHS OF BOTH. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 254 PM EDT WED JUN 26 2013 DIFFICULT FORECAST. GFS AND NAM BROADLY AGREE SHORT WAVES MOVING ACROSS CWA WHILE WARM HUMID AIR PERSISTS. MODELS DIFFER IN DETAILS WHICH WILL MAKE A BIG DIFFERENCE IN HOW CONVECTION DEVELOPS. THIS IN TURN WILL AFFECT EVERYTHING ELSE. THINK CONSENSUS OF MET AND MAV BEST FOR NOW TO CAPTURE STRENGTH OF BOTH. IN OTHER WORDS...PARTLY CLOUDY TO MOSTLY CLOUDY WITH A PERSISTENT CHANCE OF THUNDER. TEMPS A BIT BELOW NORMAL DAYS AND ABOVE NORMAL NIGHTS WITH CLOUDS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 240 PM EDT WED JUN 26 2013 MODEL ENSEMBLES INDICATE A STRONG UPPER TROUGH ACROSS THE EASTERN GREAT LAKES AND OUR REGION EARLY ON IN THE LONG TERM. OVER TIME MODELS DEVELOP THIS INTO A CLOSED UPPER LOW ACROSS OUR AREA AND RETROGRADE IT INTO THE WESTERN GREAT LAKES AND UPPER MISSISSIPPI VALLEY BY DAY 7. EVEN THOUGH THEY AGREE ON THE OVERALL PATTERN THERE IS SOME DISAGREEMENT ON HOW MUCH PRECIP WILL REMAIN. THE CANADIAN IS MOSTLY DRY AFTER SUNDAY...WHILE THE EURO AND GFS INDICATE AT LEAST CHANCE POPS DURING THE DAY. FOR NOW WILL INDICATE CHANCE POPS DURING THE DAY AND SLIGHT CHANCE POPS AT NIGHT. WENT CLOSE TO ALL BLEND TEMPERATURES TEMPERATURES EARLY ON. TEMPERATURES MAY WARM UP SLIGHTLY AS THE UPPER LOW WEAKENS AND RETROGRADES A LITTLE ON DAY 6 AND 7. WENT SLIGHTLY ABOVE ALL BLEND HIGHS THOSE PERIODS. OTHERWISE...NO SIGNIFICANT CHANGES MADE. && .AVIATION /DISCUSSION FOR THE 27/0000Z TAF ISSUANCE/... ISSUED AT 724 PM EDT WED JUN 26 2013 SOME WEAK WAVES ALOFT AND DIURNAL HEATING CONTINUE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THIS ACTIVITY WILL MAINLY IMPACT KHUF AND KBMG THROUGH SUNSET. MVFR AND EVEN BRIEF PERIODS OF IFR CAN BE EXPECTED OVER THE NEXT FEW HOURS AT KHUF AND KBMG. ELSEWHERE...REMOVED MENTION OF SHOWERS AND STORMS AT KLAF AND KIND. THERE ARE A FEW SHOWERS NORTH OF KLAF AT THIS TIME...BUT THEY SHOULD NOT HAVE AN IMPACT ON OPERATIONS. MVFR FOG IS EXPECTED TO DEVELOP LATE TONIGHT AS GROUND REMAINS WET...AND THEN SCATTER OUT SHORTLY AFTER SUNRISE TOMORROW. SOUTHWEST WINDS WILL GRADUALLY VEER TO THE WEST AND THEN NORTHWEST THROUGH THE COURSE OF THE TAF PERIOD. SUSTAINED SPEEDS WILL GENERALLY RANGE BETWEEN 4 TO 8 KTS...EXCEPT TOMORROW AFTERNOON WHEN THEY INCREASE TO 8 TO 12 KTS WITH GUSTS UP TO 21 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....JH AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 26, 10:29 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1029 AM EDT WED JUN 26 2013 INZ021-028>031-035>049-051>057-060>065-067>072-271430- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1029 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS...SOME WITH EXTREMELY HEAVY RAIN. HAZARDS: FLASH FLOODING...DAMAGING WINDS...LARGE HAIL...DANGEROUS LIGHTNING...TORRENTIAL RAINFALL...AND ISOLATED TORNADOES. TIMING: TODAY THROUGH THIS EVENING. DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA. A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT TIMES THROUGH NEXT TUESDAY. AT THIS POINT...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HOWEVER...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THROUGH THURSDAY. IN THE WAKE OF THIS FRONT...AN UPPER LEVEL LOW IS EXPECTED TO SETTLE INTO THE OHIO VALLEY BY THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS...ESPECIALLY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Local storm report, Jun 26, 6:53 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD TERRE HAUTE 39.47N 87.38W
06/26/2013 VIGO IN AMATEUR RADIO
WATER COVERING THE RIGHT LANES AND ALMOST ALL THE CURB
AT SOUTH 3RD STREET
&&
BHHLocal storm report, Jun 26, 6:55 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 SW UNIONVILLE 39.20N 86.46W
06/26/2013 E0.25 INCH MONROE IN AMATEUR RADIO
&&
BHHLocal storm report, Jun 26, 6:57 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL VINCENNES 38.68N 87.51W
06/26/2013 E0.25 INCH KNOX IN EMERGENCY MNGR
AT SOUTH 6TH STREET
&&
BHHLocal storm report, Jun 26, 7:00 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL VINCENNES 38.68N 87.51W
06/26/2013 E0.25 INCH KNOX IN EMERGENCY MNGR
LOCATED AT MAIN STREET
&&
BHHLocal storm report, Jun 26, 7:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN PAXTON 39.02N 87.39W
06/26/2013 M3.42 INCH SULLIVAN IN AMATEUR RADIO
FELL BETWEEN 1 AND 3 PM EDT
&&
CORRECTED EVENT TIME
BHHLocal storm report, Jun 26, 7:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FLOOD 3 S TERRE HAUTE 39.43N 87.38W
06/26/2013 VIGO IN AMATEUR RADIO
ESTIMATED 3 FEET OF WATER ON MCALLISTER LANE
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 37 min |
| Jun 25, 8:44 PM EDT | Special Weather Statement | IND | Fountain, Montgomery, Parke | 46 min |
| Jun 25, 9:10 PM EDT | Special Weather Statement | IND | Vigo | 50 min |
| Jun 25, 9:21 PM EDT | Special Weather Statement | IND | Boone, Hendricks, Putnam | 39 min |
| Jun 25, 9:55 PM EDT | Special Weather Statement | IND | Hamilton, Hancock, Johnson, Marion, Morgan, Owen | 50 min |
| Jun 26, 12:21 AM EDT | Special Weather Statement | IND | Greene | 54 min |
| Jun 26, 1:08 AM EDT | Special Weather Statement | IND | Daviess, Greene, Knox, Lawrence, Martin | 67 min |
| Jun 26, 2:00 AM EDT | Special Weather Statement | IND | Clay, Daviess, Greene, Knox, Lawrence, Martin and 4 more | 90 min |
| Jun 26, 2:20 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 55 min |
| Jun 26, 9:41 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 17 hr |
| Jun 26, 1:13 PM EDT | Special Weather Statement | IND | Sullivan | 32 min |
| Jun 26, 1:44 PM EDT | Special Weather Statement | IND | Greene, Knox, Sullivan | 46 min |
| Jun 26, 1:57 PM EDT | Areal Flood Warning | IND | Knox, Sullivan | 6 hr |
| Jun 26, 2:23 PM EDT | Special Weather Statement | IND | Daviess, Greene, Knox, Lawrence, Martin | 52 min |
| Jun 26, 2:29 PM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Martin | 6 hr |
| Jun 26, 2:34 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Jackson, Lawrence, Martin | 41 min |
| Jun 26, 2:57 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 48 min |
| Jun 26, 3:20 PM EDT | Areal Flood Warning | IND | Greene, Lawrence, Martin | 5 hr |
| Jun 26, 3:20 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 25 min |
| Jun 26, 4:36 PM EDT | Areal Flood Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 6 hr |
| Jun 26, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 32 min |
| Jun 26, 5:02 PM EDT | Tornado Warning | IND | Clay, Sullivan, Vigo | 28 min |
| Jun 26, 5:19 PM EDT | Flash Flood Warning | IND | Clay, Sullivan, Vigo | 4 hr |
| Jun 26, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 60 min |
| Jun 26, 5:32 PM EDT | Tornado Warning | IND | Clay, Greene, Sullivan, Vigo | 28 min |
| Jun 26, 5:54 PM EDT | Flash Flood Warning | IND | Clay, Greene, Owen | 4 hr |
| Jun 26, 6:09 PM EDT | Areal Flood Warning | IND | Knox | 4 hr |
| Jun 26, 6:23 PM EDT | Tornado Warning | IND | Knox | 22 min |
| Jun 26, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 34 min |
| Jun 26, 7:02 PM EDT | Tornado Warning | IND | Jackson | 28 min |
| Jun 26, 7:38 PM EDT | Flash Flood Warning | IND | Sullivan | 3 hr |
| Jun 26, 7:59 PM EDT | Tornado Warning | IND | Knox | 16 min |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.